Skip to main content

Scattering of a scalar time-harmonic wave by N small spheres by the method of matched asymptotic expansions

Abstract

In this paper, we construct an asymptotic expansion of a time-harmonic wave scattered by N small spheres. This construction is based on the method of matched asymptotic expansions. Error estimates give a theoretical background to the approach.

This is a preview of subscription content, access via your institution.

References

  1. Antoine, X., Pincon, B., Ramdani, K., and Thierry, B., Far-Field Modelling of Electromagnetic Time-Reversal and Application to Selective Focusing on Small Scatterers, SIAM J. Appl. Math., 2008, vol. 69, no. 3, pp. 830–844.

    MathSciNet  MATH  Article  Google Scholar 

  2. Bendali, A. and Lemrabet, K., The Effect of a Thin Coating on the Scattering of a Time-Harmonic Wave for the Helmholtz Equation, SIAM J. Appl.Math., 1996, vol. 6, no. 5, pp. 1664–1693.

    MathSciNet  Article  Google Scholar 

  3. Bendali, A. and Lemrabet, K.,Asymptotic Analysis of the Scattering of a Time-Harmonic Wave by a Perfectly Conducting Metal Coated with a Thin Dielectric Shell, Asympt. Anal., 2008, vol. 57, pp. 199–227.

    MathSciNet  MATH  Google Scholar 

  4. Bendali, A., Makhlouf, A., and Tordeux, S., Justification of the Cavity Model in the Numerical Simulation of Patch Antennas by the Method of Matched Asymptotic Expansions, SIAM Multiscale Model. Simulat., 2010, no. 8, pp. 1902–1922.

  5. Claeys, X., Haddar, H., and Joly, P., Etude d’un ProblèmeModèle pour la Diffraction par des Fils Minces par d Éveloppements Asymptotiques Raccordés cas 2d, Research Report RR-5839, INRIA Rocquencourt, 2006.

  6. Colton, D. and Kress, R., Inverse Acoustic and Electromagnetic Scattering Theory, Ser. Appl. Math., New York: Springer-Verlag, 1992, no. 93.

    Google Scholar 

  7. Cousteix, J. and Mauss, J., Asymptotic Analysis and Boundary Layers, New York: Springer-Verlag, 2007.

    MATH  Google Scholar 

  8. Dyke, M.V., Perturbation Methods in Fluid Mechanics, Stanford, California: The Parabolic Press, 1975.

    MATH  Google Scholar 

  9. Eckhaus, W., Matched Asymptotic Expansions and Singular Perturbations, North-Holland Math. Stud., Amsterdam: North-Holland Publishing, 1973, no. 6.

    Google Scholar 

  10. Gumerov, N.A. and Duraiswamy, R., Fast Multipole Method for the Helmholtz Equation in Three Dimensions, Amsterdam: Elsevier, 2004.

    Google Scholar 

  11. Il’in, A.M.,Matching of Asymptotic Expansions of Solutions of Boundary-Value Problems, Providence: Am.Math. Soc., 1992.

  12. Joly, P. and Tordeux, S.,Matching of Asymptotic Expansions forWave Propagation in Media with Thin Slots I: The Asymptotic Expansion, SIAM Multiscale Model. Simulat., 2006, vol. 5, no. 1, pp. 304–336.

    MathSciNet  MATH  Article  Google Scholar 

  13. Maz’ya, V.G. and Poborchi, S.V., Extension of Functions in Sobolev Spaces on Parameter Dependent Domains,Math. Nachrichten, 1996, no. 178, pp. 5–41.

  14. Wilcox, C.H., Scattering Theory for the d’Alembert Equation in Exterior Domains, Berlin: Springer-Verlag, 1975, no. 442.

    MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to A. Bendali.

Additional information

Original Russian Text © A. Bendali, P.-H. Cocquet, S. Tordeux, 2012, published in Sibirskii Zhurnal Vychislitel’noi Matematiki, 2012, Vol. 15, No. 2, pp. 141–149.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Bendali, A., Cocquet, P.H. & Tordeux, S. Scattering of a scalar time-harmonic wave by N small spheres by the method of matched asymptotic expansions. Numer. Analys. Appl. 5, 116–123 (2012). https://doi.org/10.1134/S1995423912020036

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1134/S1995423912020036

Keywords

  • Helmholtz equations
  • matched asymptotic expansions
  • homogenization